Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 


Generalised Cartan invariants of symmetric groups

Author: Anton Evseev
Journal: Trans. Amer. Math. Soc. 367 (2015), 2823-2851
MSC (2010): Primary 20C30
Published electronically: December 3, 2014
MathSciNet review: 3301883
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Külshammer, Olsson, and Robinson developed an $ \ell $-analogue of modular representation theory of symmetric groups where $ \ell $ is not necessarily a prime. They gave a conjectural combinatorial description for invariant factors of the Cartan matrix in this context. We confirm their conjecture by proving a more precise blockwise version of the conjecture due to Bessenrodt and Hill.

References [Enhancements On Off] (What's this?)

  • [1] Masanori Ando, Takeshi Suzuki, and Hiro-Fumi Yamada, Combinatorics for Graded Cartan Matrices of the Iwahori-Hecke Algebra of Type A, Ann. Comb. 17 (2013), no. 3, 427-442. MR 3090170,
  • [2] Susumu Ariki, On the decomposition numbers of the Hecke algebra of $ G(m,1,n)$, J. Math. Kyoto Univ. 36 (1996), no. 4, 789-808. MR 1443748 (98h:20012)
  • [3] Christine Bessenrodt and David Hill, Cartan invariants of symmetric groups and Iwahori-Hecke algebras, J. Lond. Math. Soc. (2) 81 (2010), no. 1, 113-128. MR 2580456 (2011b:20013),
  • [4] Christine Bessenrodt and Jørn B. Olsson, A note on Cartan matrices for symmetric groups, Arch. Math. (Basel) 81 (2003), no. 5, 497-504. MR 2029709 (2004h:20014),
  • [5] Jonathan Brundan and Alexander Kleshchev, Cartan determinants and Shapovalov forms, Math. Ann. 324 (2002), no. 3, 431-449. MR 1938453 (2003j:17033),
  • [6] Jonathan Brundan and Alexander Kleshchev, Blocks of cyclotomic Hecke algebras and Khovanov-Lauda algebras, Invent. Math. 178 (2009), no. 3, 451-484. MR 2551762 (2010k:20010),
  • [7] Stephen Donkin, Representations of Hecke algebras and characters of symmetric groups, Studies in memory of Issai Schur (Chevaleret/Rehovot, 2000) Progr. Math., vol. 210, Birkhäuser Boston, Boston, MA, 2003, pp. 49-67. MR 1985722 (2004m:20013)
  • [8] A. Evseev, Character correspondences for symmetric groups and wreath products, ArXiv: 1208.2380 (2012).
  • [9] I. Grojnowski, Affine $ \widehat {\mathfrak{sl}_p}$ controls the modular representation theory of the symmetric group and related Hecke algebras, ArXiv: math/9907129 (1999).
  • [10] David Hill, Elementary divisors of the Shapovalov form on the basic representation of Kac-Moody algebras, J. Algebra 319 (2008), no. 12, 5208-5246. MR 2423824 (2009f:17044),
  • [11] I. Martin Isaacs, Character theory of finite groups, Dover Publications Inc., New York, 1994. Corrected reprint of the 1976 original [Academic Press, New York; MR0460423 (57 #417)]. MR 1280461
  • [12] Gordon James and Adalbert Kerber, The representation theory of the symmetric group, Encyclopedia of Mathematics and its Applications, vol. 16, Addison-Wesley Publishing Co., Reading, Mass., 1981. With a foreword by P. M. Cohn; With an introduction by Gilbert de B. Robinson. MR 644144 (83k:20003)
  • [13] Alexander Kleshchev, Linear and projective representations of symmetric groups, Cambridge Tracts in Mathematics, vol. 163, Cambridge University Press, Cambridge, 2005. MR 2165457 (2007b:20022)
  • [14] Burkhard Külshammer, Jørn B. Olsson, and Geoffrey R. Robinson, Generalized blocks for symmetric groups, Invent. Math. 151 (2003), no. 3, 513-552. MR 1961337 (2004c:20019),
  • [15] I. G. Macdonald, Symmetric functions and Hall polynomials, 2nd ed., Oxford Mathematical Monographs, The Clarendon Press Oxford University Press, New York, 1995. With contributions by A. Zelevinsky; Oxford Science Publications. MR 1354144 (96h:05207)
  • [16] G. Navarro, Characters and blocks of finite groups, London Mathematical Society Lecture Note Series, vol. 250, Cambridge University Press, Cambridge, 1998. MR 1632299 (2000a:20018)
  • [17] Jørn B. Olsson, Lower defect groups in symmetric groups, J. Algebra 104 (1986), no. 1, 37-56. MR 865885 (87m:20039),
  • [18] Raphaël Rouquier, Isométries parfaites dans les blocs à défaut abélien des groupes symétriques et sporadiques, J. Algebra 168 (1994), no. 2, 648-694 (French). MR 1292784 (95h:20015),
  • [19] Jean-Pierre Serre, Local fields, Graduate Texts in Mathematics, vol. 67, Springer-Verlag, New York, 1979. Translated from the French by Marvin Jay Greenberg. MR 554237 (82e:12016)
  • [20] S. Tsuchioka, Graded Cartan determinants of the symmetric groups, Trans. Amer.Math. Soc. 366 (2014), no. 4, 2019-2040. MR 3152721

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 20C30

Retrieve articles in all journals with MSC (2010): 20C30

Additional Information

Anton Evseev
Affiliation: School of Mathematics, University of Birmingham, Edgbaston, Birmingham B15 2TT, United Kingdom

Received by editor(s): October 15, 2012
Received by editor(s) in revised form: May 1, 2013, and May 7, 2013
Published electronically: December 3, 2014
Additional Notes: The author was supported by the EPSRC Postdoctoral Fellowship EP/G050244/1.
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society